MAUDE Adverse Event Report: BECKMAN COULTER IRELAND INC. ICHEM® VELOCITY¿ AUTOMATED URINE CHEMISTRY SYSTEM; AUTOMATED URINALYSIS SYSTEM

BECKMAN COULTER IRELAND INC. ICHEM® VELOCITY¿ AUTOMATED URINE CHEMISTRY SYSTEM; AUTOMATED URINALYSIS SYSTEM
Model Number 2.5 ICHEM VELOCITY INSTRUMENT COMPUTERLESS BRING UP TESTED I
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 06/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported false negative erroneous results for urine samples run on their ichem velocity urine chemistry analyzer.No flags were generated by instrument.Thirteen (13) patient results were considered to be in question and the customer began urine cultures for them.The original samples that had been refrigerated were re-run within 24 hours.The culture results for sample 122316401328 showed 50,00-100,000 staphylococcus and the patient was prescribed antibiotics within 24 hours from the time the original urinalysis collection took place.There were another five (5) patients that required antibiotics, one of which was prescribed antibiotics for bacteremia/sepsis prior to the urine culture being processed.Individual reports will be filed for the other four (4) patients and will be referenced as related events in section h10.There was no adverse event reported for any of the 5 patients that were delayed in having antibiotics prescribed.
 
Additional Manufacturer Narrative
The bec field service engineer (fse) was at the customer site and observed that the ichem velocity instrument was not dosing the velocity urnalysis strips properly.The fse found that the syringe pump was faulty, the rubber stopper was stuck inside the syringe and would not allow the instrument to fully dose the pads.To resolve the issue the fse replaced the syringe pump, checked fluid connections and spm alignments.To verify repairs, controls were run and passed successfully.Bec internal identifier - (b)(4).Related events: (b)(4).

Brand Name
ICHEM® VELOCITY¿ AUTOMATED URINE CHEMISTRY SYSTEM
Common Device Name
AUTOMATED URINALYSIS SYSTEM
Manufacturer (Section D)
BECKMAN COULTER IRELAND INC.
lismeehan
o¿callaghan¿s mills
co. clare
EI 
Manufacturer (Section G)
BECKMAN COULTER
1000 lake hazeltine dr.
chaska MN 55318
Manufacturer Contact
angela vettel
250 s. kraemer blvd.
brea, CA 92821
7149613625
MDR Report Key17307570
Report Number2122870-2023-00083
Device Sequence Number7185349
Product Code KQO
UDI-Device Identifier10837461001751
UDI-Public(01)10837461001751(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K171083
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2.5 ICHEM VELOCITY INSTRUMENT COMPUTERLESS BRING UP TESTED I
Device Catalogue Number700-7177-001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2023
Initial Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/18/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown